Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 96, NWS St. Louis, MO

June 14, 2001Macoupin County, Madison County, Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2001, 10:40 PM CDT for Macoupin County, Madison County, Montgomery County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 10:40 PM CDT (03:40 UTC)
Expired
Jun 14, 2001, 11:30 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Macoupin County, IL, Madison County, IL, Montgomery County, IL

The radar

The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 150343
SVRSTL
ILC117-119-135-150430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
  MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 1130 PM CDT

* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS EXTENDING FROM MILES STATION SOUTHEAST TO THE
  TOWN OF FRUIT...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE PATH...
  WORDEN
  LIVINGSTON
  STAUNTON
  WILSONVILLE
  MOUNT OLIVE
  BENLD
  LITCHFIELD
  PLAINVIEW
  CARLINVILLE
  GILLESPIE

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE 
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY 
FROM OUTSIDE WALLS CAND WINDOWS.

LAT...LON 3891 9007 3879 8991 3880 8963 3899 8964
          3904 8956 3933 8955 3954 8956 3952 9015
          3905 9015
GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:03 PM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 14, 4:03 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU JUN 14 2001

TSRA SHOULD CONT TO DVLP AND MOVE NEWD INTO CWFA TGT E OF CDFNT
EXTDG FM WRN IA SW THRU ERN KS TO SFC LOW OVR N CNTRL TX.  CAPES
HAVE INCRSD OVR CWFA TO 3000 TO 4000 J/KG BASED ON 20Z LAPS DATA.
MSAS HAS SFC BASED LI INDICES OF -7 TO -8 AT 20Z.  MSAS ALSO DEPICTS
BEST SFC MOISTURE CNVG E OF CDFNT ALNG TSRA OUTFLOW BOUNDARIES IN
SWRN MO AND IN NCNTRL MO AHD OF SQUALL LINE/BOW ECHO SYSTEM RACING
NEWD THRU NWRN W CNTRL MO.  CONVECTION SHOULD DVLP AND INTENSIFY OVR
CWFA THIS EVNG AS SHRTWV TROF FM ERN SD SW THRU TX PNHDL MOVS E-NEWD
INTO REGION AND AS LOW-MID LVL SHEAR INCREASES AS 50-80 KT SWLY MID
LVL WND MAX OVR OK AND ERN PTNS OF KS AND NEBRASKA MOVS NEWD INTO
THE REGION.  ETA MDL ALSO DEPICTS RELATIVELY STG UPR DIVERGENCE OVR
CWFA TGT IN RGT ENTRANCE REGION OF UPR JT STRK MOVG NEWD THRU THE
NRN PLAINS.  ALTHOUGH ETA MDL STILL A LTL SLOWER WITH SEWD MOVEMENT
OF CDFNT TGT THAN AVN...EVEN ETA AND NEW MESOETA HAS PCPN E OF CWFA
BY 18Z FRI AS SHRTWV TROF AND CDFNT PUSH E OF AREA WITH RAPID CLRG
FCST FRI MRNG BY ALL MDLS.  WITH FULL SUNSHINE EXPECTED FRI
AFTN...PREFER WRMR FWC GUIDANCE HI TEMPS FOR FRI.  WILL INTRODUCE
CHC OF PCPN OVR NRN PTN OF CWFA IN THE EXTD FCST WITH ETA/AVN MDL
SHOWING WK SFC E-W FRNTL BNDRY ACRS NRN MO AND IA ALNG WITH LOW LVL
WAA AS EARLY AS SAT NGT.

.STL...NONE

GKS

In the hours before

Local storm report, Jun 14, 6:26 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

440 PM     5S EDINA                  MO   WIND DAMAGE
06/14/01   KNOX                           TREES DOWNED BLOCKING
                                          HIGHWAY 15.

510 PM     MAYWOOD                   MO   WIND DAMAGE
06/14/01   LEWIS                          TREES DOWNED.

525 PM     QUINCY                    IL   WIND DAMAGE
06/14/01   ADAMS                          NUMEROUS TREES AND POWER
                                          LINES DOWNED.  VEHICLES
                                          DAMAGED BY FALLEN TREES.
                                          REPORTED BY COUNTY
                                          SHERIFF.

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.